Alert archive / New York / Small Craft Advisories in 2009
Small Craft Advisory 14, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Feb 12, 2009, 3:11 PM EST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2009, 3:11 PM EST (20:11 UTC)
- Expired
- Feb 13, 2009, 9:42 AM EST
- In force
- 19 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
986 WHUS71 KBUF 122011 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 311 PM EST THU FEB 12 2009 LOZ042-130415- /O.CAN.KBUF.GL.W.0003.000000T0000Z-090213T0100Z/ /O.NEW.KBUF.SC.Y.0014.090212T2011Z-090213T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 311 PM EST THU FEB 12 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. WINDS AND WAVES WILL SUBSIDE TONIGHT AND FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ062-122115- /O.CAN.KBUF.GL.W.0003.000000T0000Z-090213T0100Z/ LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 311 PM EST THU FEB 12 2009 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE GALE WARNING. WINDS HAVE SUBSIDED BELOW GALE FORCE. $$ LOZ043>045-063>065-130100- /O.CON.KBUF.GL.W.0003.000000T0000Z-090213T0100Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 311 PM EST THU FEB 12 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING. GALE FORCE WINDS WILL SUBSIDE THIS EVENING AS LOW PRESSURE MOVES EAST FROM NEW ENGLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
3 follow-up statements
437 WHUS71 KBUF 130112 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 812 PM EST THU FEB 12 2009 LOZ043>045-130915- /O.EXP.KBUF.GL.W.0003.000000T0000Z-090213T0100Z/ /O.EXA.KBUF.SC.Y.0014.000000T0000Z-090213T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 812 PM EST THU FEB 12 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST FRIDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST FRIDAY. THE GALE WARNING IS NO LONGER IN EFFECT. WINDS AND WAVES WILL CONTINUE TO SUBSIDE TONIGHT AND FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ063>065-130215- /O.EXP.KBUF.GL.W.0003.000000T0000Z-090213T0100Z/ LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 812 PM EST THU FEB 12 2009 ...GALE WARNING HAS EXPIRED... THE GALE WARNING IS NO LONGER IN EFFECT. WINDS HAVE SUBSIDED BELOW GALE FORCE AS SCHEDULED. $$ LOZ042-130915- /O.EXT.KBUF.SC.Y.0014.000000T0000Z-090213T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 812 PM EST THU FEB 12 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST FRIDAY. WINDS AND WAVES WILL SUBSIDE OVERNIGHT TO BELOW SMALL CRAFT ADVISORY CRITERIA BY 7 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SAGE
779 WHUS71 KBUF 130853 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 353 AM EST FRI FEB 13 2009 LOZ042-131200- /O.CON.KBUF.SC.Y.0014.000000T0000Z-090213T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 353 AM EST FRI FEB 13 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING. WINDS AND WAVES WILL SUBSIDE OVERNIGHT TO BELOW SMALL CRAFT ADVISORY CRITERIA BY 7 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043>045-131500- /O.CON.KBUF.SC.Y.0014.000000T0000Z-090213T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 353 AM EST FRI FEB 13 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. WINDS AND WAVES WILL CONTINUE TO SUBSIDE TONIGHT AND FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
344 WHUS71 KBUF 131442 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 942 AM EST FRI FEB 13 2009 LOZ043>045-131545- /O.CAN.KBUF.SC.Y.0014.000000T0000Z-090213T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 942 AM EST FRI FEB 13 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE SUBSIDED BELOW ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Feb 12, 2:56 PM EST, 15 minutes earlier.
Area forecast discussion, Feb 12, 2:56 PM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
256 PM EST THU FEB 12 2009
.SYNOPSIS...
DEEP LOW PRESSURE WILL MOVE EAST FROM THE CANADIAN MARITIMES
TONIGHT. WINDS WILL SUBSIDE, AND COLDER AIR SWEEPING INTO THE
REGION BEHIND THE LOW WILL CHANGE ANY RAIN SHOWERS OVER TO SNOW.
HIGH PRESSURE WILL THEN BUILD OVER THE AREA FROM FRIDAY THROUGH
MONDAY, WITH RELATIVELY DRY AND SEASONABLY CHILLY CONDITIONS.
&&
.NEAR TERM /THROUGH FRIDAY/...
SURFACE LOW PRESSURE OVER THE UPPER NEW ENGLAND COAST WILL CONTINUE
TO MOVE TO THE EAST AND REACH THE CANADIAN MARITIMES TONIGHT...BUT
THE TROUGH TRAILING THE LOW WILL LINGER ACROSS THE GREAT LAKES AND
NEW YORK STATE THROUGH THE NIGHT. THERE WILL BE CONTINUED SNOW
SHOWERS ACROSS THE HIGHER TERRAIN OF WESTERN NEW YORK AND THE
EASTERN LAKE ONTARIO REGION AS A VORT MAX PASSES BY TO OUR SOUTH.
WILL KEEP THE WINTER WEATHER ADVISORY FOR THE HILLIER AREAS OF
WESTERN NY AND EXTEND IT UNTIL MIDNIGHT...REMOVING THE LOWER
ELEVATION AREAS OF NIAGARA/ORLEANS/GENESEE AND NORTHERN ERIE
COUNTIES WHERE MOST PRECIP IS RAIN OR A MIX OF RAIN AND SLUSHY
SNOW...AND ALSO CONTINUE THE ADVISORY FOR THE TUG HILL REGION.
ADDITIONAL SNOW ACCUMULATIONS WILL AVERAGE ANOTHER 3 TO 4 INCHES AT
THESE HIGHER ELEVATIONS THROUGH THE REST OF THE AFTERNOON AND INTO
THE EVENING.
THE WIND ADVISORY WILL CONTINUE UNTIL 6PM AS WESTERLY WINDS WILL
RANGE FROM 20 TO 30 MPH AND GUSTS TO 45 MPH POSSIBLE...THEN THE
PRESSURE GRADIENT RELAXES THIS EVENING AND TONIGHT. THE GUSTIER
WINDS WILL LIKELY BE CLOSER TO THE SHORELINES OF LAKES ERIE AND
ONTARIO AND ACROSS THE HILLTOPS OF THE SOUTHERN TIER AND THE FINGER
LAKES AREA.
VISIBLE SATELLITE IMAGERY IS SHOWING SOME BREAKS IN THE CLOUDS
ACROSS THE CENTRAL LAKES AREAS AND EXPECT THINNING OF THE LOW CLOUDS
LATE OVERNIGHT AND AN IMPROVEMENT IN SKY CONDITIONS ON FRIDAY WITH
PARTLY TO MOSTLY SUNNY SKIES...ALTHOUGH SOME LAKE INDUCED CLOUDINESS
AND FLURRIES ARE STILL POSSIBLE OVER THE SOUTHERN TIER AND TO THE
SOUTHEAST OF LAKE ONTARIO.
TEMPERATURES WILL FALL BACK BELOW THE FREEZING MARK THIS EVENING
WITH OVERNIGHT LOWS SETTLING TO THE LOWER 20S TO UPPER TEENS FOR
MOST OF THE FORECAST AREA...AND AS LOW AS THE SINGLE NUMBERS FOR THE
BLACK RIVER AND SAINT LAWRENCE VALLEYS. COLD NORTHWEST WINDS ON
FRIDAY WILL LIMIT THE HIGH TEMPERATURES TO THE MIDDLE TO UPPER 20S
FOR MOST LOCATIONS AND ONLY TO THE UPPER TEENS FOR THE NORTH COUNTRY.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
AN UPPER ZONAL FLOW SHOULD KEEP ARCTIC AIR TO THE NORTH THROUGH THE
WEEKEND WHILE A WEAK SURFACE RIDGE BUILDS IN. 850 MB TEMPERATURES REMAIN
AROUND -10C...TOO WARM FOR ANY SIGNIFICANT LAKE ENHANCEMENT OFF
LAKE ONTARIO. LOW PRESSURE SCOOTING BY ON SATURDAY IS PROGGED TO
BE OVER TENNESSEE AND THE CAROLINAS, WHICH SHOULD GIVE ONLY LOW
CHANCE POPS FOR LIGHT SNOW IN THE SOUTHERN TIER. OTHERWISE IT
SHOULD BE A QUIET BUT SEASONABLY COOL WEEKEND WITH ONLY CLOUD
VARIATIONS TO BE CONCERNED ABOUT.
&&
.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
SURFACE HIGH PRESSURE CRESTS OVER THE AREA TUESDAY AND THE NORTHERLY
FLOW ON THE EAST SIDE OF THE HIGH WILL COMBINE WITH MARGINAL 850 MB
TEMPERATURES FOR A CHANCE OF LAKE SNOWS SOUTH OF LAKE ONTARIO
SUNDAY NIGHT THROUGH MONDAY AND MONDAY NIGHT. WIND SHEAR WITH THE
SURFACE HIGH SHOULD END THE ACTIVITY ON TUESDAY. BOTH THE GFS AND
ECMWF SHOW LOW PRESSURE DEVELOPING NEAR IOWA TUESDAY NIGHT, MOVING
ACROSS PENNSYLVANIA WEDNESDAY NIGHT, THEN TOWARD NEW ENGLAND
THURSDAY. THIS WILL BRING A GOOD CHANCE OF SNOW WEDNESDAY AND
THURSDAY, AND POPS WOULD BE CATEGORICAL WITH SIGNIFICANT
ACCUMULATIONS IF IT WERE 2 DAYS AWAY INSTEAD OF 6 DAYS. AT THIS
TIME THE MODELS SHOW ANY MIXED PRECIPITATION REMAINING TO THE
SOUTH IN PENNSYLVANIA, BUT A MORE NORTHERLY TRACK WOULD COMPLICATE
THE PRECIPITATION FORECAST. STAY TUNED.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
GUSTY WEST TO NORTHWEST WINDS WILL PERSIST THROUGH THE REST OF THE
DAY AND INTO THE EVENING HOURS. A MIX OF RAIN AND SNOW SHOULD
CHANGEOVER TO ALL SNOW DURING THE AFTERNOON. CEILINGS WILL REMAIN
WITHIN THE IFR CATEGORY WITH PERIODS OF IFR VSBYS IN RAIN/SNOW...AND
STAY WITHIN IFR AFTER THE CHANGEOVER TO ALL SNOW. SNOW SHOWERS WILL
CONTINUE THIS EVENING...THEN GRADUALLY TAPER OFF OVERNIGHT.
CONDITIONS WILL IMPROVE TO MVFR THEN VFR DURING THE LATE OVERNIGHT
AND THROUGH FRIDAY...WITH THE EXCEPTION OF KJHW WHERE IFR CONDITIONS
THRU EARLY FRIDAY MORNING WILL IMPROVE TO MVFR DURING THE AFTERNOON.
OUTLOOK...
FRIDAY...MVFR/IFR IN SNOW SHOWERS.
SATURDAY...MVFR POSSIBLE IN SNOW.
SUNDAY...VFR.
MONDAY...MVFR IN SCATTERED SNOW SHOWERS.
TUESDAY...VFR.
&&
.MARINE...
THE LOW PRESSURE WILL MOVE EAST FROM THE CANADIAN MARITIMES TONIGHT,
AND WINDS WILL SUBSIDE BELOW GALE FORCE ON LAKE ONTARIO THIS
EVENING. SMALL CRAFT CONDITIONS SHOULD THEN PERSIST INTO FRIDAY
MORNING. HIGH PRESSURE WILL BRING LIGHT NORTHWESTERLIES SATURDAY
WITH QUIET CONDITIONS LASTING WELL INTO NEXT WEEK.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR
NYZ006>008-012-019>021-085.
WIND ADVISORY UNTIL 6 PM EST THIS AFTERNOON FOR NYZ001>006-
010>014-019>021-085.
MARINE...GALE WARNING UNTIL 8 PM EST THIS EVENING FOR LOZ043>045-
063>065.
&&
SYNOPSIS...APB
NEAR TERM...WCH
SHORT TERM...APB
LONG TERM...APB
AVIATION...WCH
MARINE...APBHazardous weather outlook, Feb 12, 11:42 AM EST, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 1142 AM EST THU FEB 12 2009 NYZ007-008-131645- JEFFERSON-LEWIS- 1142 AM EST THU FEB 12 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006-131645- OSWEGO- 1142 AM EST THU FEB 12 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003>005-014-131645- MONROE-WAYNE-NORTHERN CAYUGA-ONTARIO- 1142 AM EST THU FEB 12 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001-002-010>013-019>021-085-131645- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 1142 AM EST THU FEB 12 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-SLZ022-024-131645- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 1142 AM EST THU FEB 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ042>045-062>065-131645- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1142 AM EST THU FEB 12 2009 ...GALE WARNING IN EFFECT UNTIL 8 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ONTARIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Local storm report, Feb 12, 10:30 AM EST, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1030 AM EST THU FEB 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND DMG WESTFIELD 42.32N 79.58W
02/11/2009 CHAUTAUQUA NY PUBLIC
COUPLE OF TREES DOWN, POWER OUTAGES.
&&
RSHThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 7:23 PM EST | Areal Flood Warning | BUF | Chautauqua, Erie | 18 hr |
| Feb 11, 8:53 PM EST | Severe Thunderstorm Warning | BUF | Chautauqua | 36 min |
| Feb 12, 1:23 AM EST | River Flood Warning | BUF | Erie, Genesee, Niagara, Wyoming | 39 hr |
| Feb 12, 9:03 AM EST | River Flood Warning | BUF | Erie, Genesee | 29 hr |
| Feb 12, 9:03 AM EST | River Flood Warning | BUF | Erie, Genesee, Niagara | 4 days |
| Feb 12, 11:39 AM EST | Wind Advisory | BUF | Allegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 8 more | 6 hr |
| Feb 12, 2:38 PM EST | River Flood Warning | BUF | Genesee, Monroe | 40 hr |
| Feb 12, 2:38 PM EST | River Flood Warning | BUF | Genesee, Monroe | 55 hr |
Nearby
Small Craft Advisories in New York, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.